Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 22, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 19, 2016, 3:24 AM MDT for El Paso County, Hudspeth County, Texas. It took effect at Oct 20, 2016, 4:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 3:24 AM MDT (09:24 UTC)
- In effect from
- Oct 20, 2016, 4:00 AM MDT
- Expired
- Oct 20, 2016, 12:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4201 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS74 KEPZ 190924 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 324 AM MDT WED OCT 19 2016 ...WINDY ACROSS WEST TEXAS LATE TONIGHT AND THURSDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT AND EARLY THURSDAY BRINGING WINDY CONDITIONS ACROSS WEST TEXAS. EAST TO NORTHEAST WINDS WILL GUST AROUND 40 TO 50 MPH CREATING DIFFICULT DRIVING CONDITIONS AND CAUSING PROBLEMS FOR MANY OUTDOOR ACTIVITIES. TXZ418>420-423-192200- /O.NEW.KEPZ.WI.Y.0022.161020T1000Z-161020T1800Z/ WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO... UPPER VALLEY...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...FORT HANCOCK... TORNILLO 324 AM MDT WED OCT 19 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON MDT THURSDAY. * TIMING...WINDS WILL INCREASE AFTER 4 AM THURSDAY MORNING AND ATTAIN MAXIMUM SPEEDS BETWEEN 6 AM AND NOON. WINDS WILL THEN DIMINISH THURSDAY AFTERNOON. * WINDS...EAST TO NORTHEAST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS AROUND 45 MPH. HIGHER GUSTS POSSIBLE AROUND WESTERN SLOPES. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND CAUSE PROBLEMS FOR MANY OUTDOOR ACTIVITIES. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND. SOME BLOWING DUST MAY REDUCE VISIBILITIES TO AROUND 3 MILES OVER A FEW LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
2 follow-up statements
453 WWUS74 KEPZ 192133 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 333 PM MDT WED OCT 19 2016 ...WINDY ACROSS WEST TEXAS LATE TONIGHT AND THURSDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT AND EARLY THURSDAY BRINGING WINDY CONDITIONS ACROSS WEST TEXAS. EAST TO NORTHEAST WINDS WILL GUST AROUND 40 TO 50 MPH CREATING DIFFICULT DRIVING CONDITIONS, BLOWING AROUND HALLOWEEN YARD DECORATIONS AND CAUSING PROBLEMS FOR MANY OUTDOOR ACTIVITIES. TXZ418>420-423-201300- /O.CON.KEPZ.WI.Y.0022.161020T1000Z-161020T1800Z/ WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO... UPPER VALLEY...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...FORT HANCOCK... TORNILLO 333 PM MDT WED OCT 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON MDT THURSDAY... * TIMING...WINDS WILL INCREASE AFTER 4 AM THURSDAY MORNING AND ATTAIN MAXIMUM SPEEDS BETWEEN 6 AM AND NOON. WINDS WILL THEN DIMINISH THURSDAY AFTERNOON. * WINDS...EAST TO NORTHEAST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS AROUND 45 MPH. HIGHER GUSTS POSSIBLE WEST OF THE HUECO AND FRANKLIN MOUNTAINS. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND CAUSE PROBLEMS FOR MANY OUTDOOR ACTIVITIES. IF YOU HAVE OUTDOOR HALLOWEEN DECORATIONS YOU MAY WANT TO BRING THEM IN TO MAKE SURE THEY ARE SECURED. SOME BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES TO AROUND 3 MILES OVER A FEW LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
499 WWUS74 KEPZ 201035 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 435 AM MDT THU OCT 20 2016 ...WINDY ACROSS WEST TEXAS THIS MORNING... .A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING BRINGING WINDY CONDITIONS OVER WEST TEXAS. EAST TO NORTHEAST WINDS WILL GUST AROUND 40 TO 50 MPH CREATING DIFFICULT DRIVING CONDITIONS... BLOWING AROUND HALLOWEEN YARD DECORATIONS AND CAUSING PROBLEMS FOR MANY OUTDOOR ACTIVITIES. TXZ418>420-423-201800- /O.CON.KEPZ.WI.Y.0022.000000T0000Z-161020T1800Z/ WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO... UPPER VALLEY...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...FORT HANCOCK... TORNILLO 435 AM MDT THU OCT 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WINDS...EAST TO NORTHEAST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS AROUND 45 MPH. HIGHER GUSTS POSSIBLE WEST OF THE HUECO AND FRANKLIN MOUNTAINS. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND CAUSE PROBLEMS FOR MANY OUTDOOR ACTIVITIES. IF YOU HAVE OUTDOOR HALLOWEEN DECORATIONS YOU MAY WANT TO BRING THEM IN TO MAKE SURE THEY ARE SECURED. SOME BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES TO AROUND 3 MILES OVER A FEW LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 19, 2:47 AM MDT, 37 minutes earlier.
Area forecast discussion, Oct 19, 2:47 AM MDT, 37 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 247 AM MDT WED OCT 19 2016 .SYNOPSIS... Westerly winds will bring more very warm dry weather across southern New Mexico and west Texas today. A rather strong cold front will move across the region tonight causing cooler and windy conditions on Thursday. High pressure aloft will result in warmer temperatures returning again this coming weekend. There will also be enough moisture flowing into the region for very isolated showers and thunderstorms early next week. && .DISCUSSION... Weak zonal flow aloft combined with lee surface troughing to the east will sustain westerly flow with transport of more warm dry air. Thus expect dry weather with well above normal temperatures this afternoon. Amplifying upper trough will move across the Rocky Mountain and into the plains tonight and Thursday while ridge aloft moves into the Great Basin. This pattern will allow cooler Canadian air mass and attendant cold front to plunge southward into southern New Mexico tonight and early Thursday with Thursday high temperatures cooling around 15 degrees. Strong associated 1035 mb surface high behind the front will cause tight pressure gradients inducing windy conditions across much of the cwa...especially southern zones and along western slopes. Upper ridge will build and extend over the southern Rockies Friday and Saturday with subsidence and abundant sunshine warming temperatures back above normal. By Sunday ridge will be east of the cwa while large upper trough approaches west coast. Resultant circulation will include deepening south to southwest low to mid level flow with modest amounts of moisture advection. Thus early next week very isolated portions of the cwa may experience showers and thunderstorms. && .AVIATION...valid 19/12z-20/12z. VFR conditions with a few areas of ceilings above 10,000 feet agl. A passing cold front will bring increasing surface winds after 09z with winds gusting around 30 to 40 kt from 09z-12z...especially along western slopes. && .FIRE WEATHER... Westerly winds will bring more very warm dry weather across southern New Mexico and west Texas today with afternoon temperatures around 20 degrees above normal. A rather strong cold front will move across the region tonight causing cooler and windy conditions on Thursday. Winds Thursday will gust around 30 to 40 mph with afternoon temperatures cooing to around 5 degrees below normal. High pressure aloft will result in warmer temperatures returning again this coming weekend. There will also be enough moisture flowing into the region for very isolated showers and thunderstorms early next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 86 55 72 52 / 0 0 0 0 Sierra Blanca 85 50 67 46 / 0 0 0 0 Las Cruces 84 51 71 48 / 0 0 0 0 Alamogordo 84 49 72 46 / 0 0 0 0 Cloudcroft 65 35 52 38 / 0 0 0 0 Truth or Consequences 80 49 71 48 / 0 0 0 0 Silver City 77 45 67 44 / 0 0 0 0 Deming 84 49 73 47 / 0 0 0 0 Lordsburg 83 48 73 47 / 0 0 0 0 West El Paso Metro 85 56 71 53 / 0 0 0 0 Dell City 86 48 69 42 / 0 0 0 0 Fort Hancock 89 53 71 49 / 0 0 0 0 Loma Linda 80 49 65 48 / 0 0 0 0 Fabens 86 53 71 49 / 0 0 0 0 Santa Teresa 85 54 71 49 / 0 0 0 0 White Sands HQ 83 54 71 50 / 0 0 0 0 Jornada Range 82 48 72 45 / 0 0 0 0 Hatch 82 50 72 48 / 0 0 0 0 Columbus 85 52 73 51 / 0 0 0 0 Orogrande 83 52 71 48 / 0 0 0 0 Mayhill 74 37 59 39 / 0 0 0 0 Mescalero 74 38 60 39 / 0 0 0 0 Timberon 72 38 57 38 / 0 0 0 0 Winston 75 38 66 39 / 0 0 0 0 Hillsboro 80 45 70 44 / 0 0 0 0 Spaceport 80 48 71 47 / 0 0 0 0 Lake Roberts 79 36 70 36 / 0 0 0 0 Hurley 80 44 69 44 / 0 0 0 0 Cliff 83 41 76 40 / 0 0 0 0 Mule Creek 79 38 73 38 / 0 0 0 0 Faywood 81 45 70 43 / 0 0 0 0 Animas 84 46 73 45 / 0 0 0 0 Hachita 84 47 72 46 / 0 0 0 0 Antelope Wells 84 47 72 46 / 0 0 0 0 Cloverdale 80 49 68 48 / 0 0 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...Wind Advisory from 4 AM to noon MDT Thursday for TXZ418>420-423. && 05 Rogash
Hazardous weather outlook, Oct 18, 3:32 AM MDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 332 AM MDT TUE OCT 18 2016 NMZ401>417-TXZ418>424-191200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 332 AM MDT TUE OCT 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WINDS OF 30 TO 40 MPH LATE WEDNESDAY NIGHT AND THURSDAY...ESPECIALLY ALONG WESTERN MOUNTAIN SLOPE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.